Announcement

Collapse
No announcement yet.

Mixed Messages

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Mixed Messages

    Hi! I hadn't had a single digestive problem until this year. I took Nortriptlyline (lowest dose possible) for 17 days due to pain with TMJ. I stopped after 17 days due to nausea. However, the nausea persisted for 3 wks. A barium swallow study confirmed acid reflux. I took Nexium for two weeks and then came off and felt fine (first time in my life having to use any type of antacid). I was then having this new and weird congestion in my sinus and phlegm throat and losing my voice. First ENT said it was allergies, no evidence of LPR; allergy testing turned up nothing; second integrative ENT felt it was candida. I was put on diflucan for 2-3 weeks (in addition to DGL, dried black raspberry extract, prescript assist probiotic, and magnolia extract). 3 days into protocol I get really bad abdominal cramping (above the navel) and my motility slows down (nothing alarming, but definitely not my usual regularity). Finish diflucan course and cramping persists, sometimes feels like a burning sensation right by the diaphragm. Integrative ENT suspects I have SIBO and I take Genova lactulose breath test. Baseline is 6; 20 minutes is 4; 40 minutes is 7; 60 minutes is 8; 90 minutes is 16 (7 H2 / 9CH4); 120 minutes is 108 (90 H2 / 18 CH4). ENT says this is a positive result. Follow-up with conventional gastro and says this is a negative SIBO result. Dietician says this is a borderline methane-dominant result. Endoscopy (yesterday) shows no esophagitis, no ulcers, but very sensitive stomach with redness (presumably caused by acid). My question is - how do I get a definitive diagnosis? What questions should I be asking? This is really confusing for me. Gastro wants to put me on acid-reducing medication and I don't want to start anything until I really understand what I am dealing with. Still waiting for biopsy results (presumably for h. pylori). Earlier h. pylori breath test came back negative. How do I get to what is at the root cause of my stomach discomfort?
    Thanks!

  • #2
    PPIs should be on the schedule I drug list. They are only going to make your uppergut infection worse. If your gastroenterologist is giving you PPIs for an H. Pylori infection, you need to find a new doctor ASAP! The Japanese have been using zinc carnosine for years with good results. We have seen a lot of success with D-limonene. There is a whole slew of supplements you could try. Check out the blog for more info.

    Comment


    • #3
      You probably will not get a full diagnosis, especially if it is H. pylori. http://fixyourgut.com/h-pylori-evil-...r-ally-part-2/ Based off of your issues I would agree with Jason you are probably suffering from some upper gut overgrowth of the stomach and possibly the duodenum with methane dominant archaea feeding on the overgrowth if you are constipated.

      Comment

      Working...
      X